Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 28, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 13, 2005, 8:24 PM EDT for Perry County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2005, 8:24 PM EDT (00:24 UTC)
- Expired
- May 13, 2005, 8:56 PM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Perry County, OH
The radar
The Cincinnati radar (KILN), 143 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 6:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1526 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 140024
SVRRLX
OHC127-140100-
/O.NEW.KRLX.SV.W.0028.050514T0024Z-050514T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
824 PM EDT FRI MAY 13 2005
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERRY COUNTY IN SOUTHEAST OHIO
* UNTIL 900 PM EDT
* AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
NEW LEXINGTON...AND WAS MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
CROOKSVILLE...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3981 8209 3973 8209 3972 8203 3965 8204
3960 8224 3960 8233 3965 8237 3974 8236
3975 8238 3982 8219
$$
152 follow-up statements
000
WWUS51 KRLX 140040
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
840 PM EDT FRI MAY 13 2005
OHC127-140100-
/O.CON.KRLX.SV.W.0028.000000T0000Z-050514T0100Z/
PERRY OH-
840 PM EDT FRI MAY 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM EDT FOR
CENTRAL PERRY COUNTY...
AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NEW LEXINGTON...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CROOKSVILLE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING FOR SOUTHEAST OHIO.
LAT...LON 3981 8209 3973 8209 3972 8204 3960 8224
3960 8233 3965 8237 3974 8236 3975 8238
3982 8219
$$
15000
WWUS51 KRLX 140056
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
856 PM EDT FRI MAY 13 2005
OHC127-140106-
/O.CAN.KRLX.SV.W.0028.000000T0000Z-050514T0100Z/
PERRY OH-
856 PM EDT FRI MAY 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR PERRY COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OF THE WARNED AREA. THEREFORE...THE
WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR SOUTHEAST OHIO.
LAT...LON 3981 8209 3973 8209 3972 8204 3960 8224
3960 8233 3965 8237 3974 8236 3975 8238
3982 8219
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 8:11 PM EDT, 13 minutes earlier.
Area forecast discussion, May 13, 8:11 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON WV 811 PM EDT FRI MAY 13 2005 .AVIATION... THUNDERSTORMS SHOULD DIE OFF THIS EVENING AS DAYTIME HEATING ENDS AND WEAK VORTICITY LOBE MOVES OFF TO THE NORTHEAST. WIND GUSTS TO 30 MPH ARE STILL POSSIBLE WITH STORMS. CLOUDS ASSOCIATED WITH THUNDERSTORMS SHOULD GRADUALLY DISSIPATE...AND WITH DECENT LOW LEVEL WINDS...DO NOT EXPECT MUCH IN THE WAY OF FOG. EXPECT THUNDERSTORMS TO DEVELOP AGAIN SATURDAY AFTERNOON AS A COLD FRONT APPROACHES FROM THE WEST. && .PREVIOUS DISCUSSION... (ISSUED 422 PM EDT FRI MAY 13 2005) SHORT TERM (REST OF TONIGHT)... RAPID UPDATE OF THE FORECAST FOR CURRENT RADAR AND SATELLITE TRENDS. WILL ALSO ADD THE POSSIBILITY OF LARGE HAIL FOR A BAND IN CENTRAL WV AND NORTHEAST KY AND SOUTHEAST OH. PREVIOUS DISCUSSION... (ISSUED 300 PM EDT FRI MAY 13 2005) SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... INSTABILITY WEST OF MOUNTAINS THIS EVE WILL MEAN TSTORMS UNTIL SUN GOES DOWN. HAVE PLAYED THE APPROACH OF PRECIPITATION TONIGHT LATE AS ETA IS FASTEST OF MODEL AND IT HOLDS THINGS WEST OF OHIO RIVER. RAISED MINS TONIGHT WITH GRADIENT INCREASING. INCREASED TEMPS A COUPLE OF DEGREES ACROSS THE BOARD FOR SATURDAY...WHICH WILL RESULT IN HIGHS RIGHT AROUND 80 DEGREES FOR ALL BUT HIGHEST LOCATIONS IN CWA. NAM INITIALLY QUICKER WITH THE FRONTAL PASSAGE...THEN SLOWS DOWN THE HIGH PRESSURE MOVING IN SUNDAY EVENING...BUT OVERALL PRETTY CONSISTENT WITH GFS SOLUTION. WITH PLENTY OF CLOUDS AROUND WILL KICK UP SATURDAY NIGHT/SUNDAY MORNING TEMPS AS WELL. GUIDANCE VALUES HERE ARE VERY WITHIN A COUPLE OF DEGREES OF EACH OTHER HERE. WITH HIGH PRESSURE NOT IN A HURRY TO BUILD IN...LINGERING MOISTURE AND SOME INSTABILITY MAY LEAD TO A FEW SHOWERS SUNDAY AFTERNOON ACROSS THE HIGHER ELEVATIONS OF THE EASTERN CWA. A PRETTY GOOD COOL DOWN IS FIGURED FOR SUNDAY NIGHT INTO MONDAY MORNING...AS 850MB TEMPS FALL TO -1C BY 12Z MONDAY. OTHERWISE...HIGH PRESSURE OVERHEAD MONDAY NIGHT INTO TUESDAY. PREVIOUS DISCUSSION... (ISSUED 140 PM EDT FRI MAY 13 2005) AVIATION... MOSTLY CLEAR SKY LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS...ARE BEGINNING TO Q UP. WILL WATCH THE POP UP SHOWERS ACROSS E KY AND W VA...AS THEY NEAR BKW. HAVE INCLUDED THE POSSIBILITY OF A THUNDERSTORM HERE FOR MID AFTERNOON. OTHERWISE...VFR CONDITIONS ALL AROUND. HIGH PRESSURE TO OUR SOUTHEAST IS WORKING HARD TO KEEP THE AFTERNOON CUMULUS FROM FORMING...BUT IN A LOSING BATTLE. OVER THE NEXT 18 HOURS...VFR CONDITIONS ARE EXPECTED TO DOMINATE. HOWEVER...TOWARDS THE END OF THE PERIOD COLD FRONT WILL ENTER THE PICTURE FROM THE WEST. WILL NEED TO LOWER CEILINGS AND START THE MENTION OF SHOWERS AND EVEN THE POSSIBILITY OF A THUNDERSTORM AFTER DAY BREAK SATURDAY. BY 18Z...THE COLD FRONT WILL BE ACROSS WESTERN OHIO. WINDS WILL ALSO BE ON THE INCREASE SATURDAY WITH WINDS AROUND 10 TO 15 KTS COMMON...WITH HIGHER GUSTS. PREVIOUS DISCUSSION... (ISSUED 1246 PM EDT FRI MAY 13 2005) LONG TERM (TUESDAY THROUGH THURSDAY)... HPC UTILIZED A MIDDLE OF THE ROAD APPROACH BETWEEN THE AMPLIFIED CANADIAN AND THE SUPPRESSING GFS. THIS HAPPENS TO BE VERY SIMILAR TO THE ECMWF SOLUTION...BUT DID KICK THE COLD FRONT FOR THE MIDDLE OF NEXT WEEK TO OUR EAST QUICKER...SIMILAR TO THE GFS FOR DAYS 6 AND 7. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && AVIATION...RPY
Hazardous weather outlook, May 13, 6:30 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 630 PM EDT FRI MAY 13 2005 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-140752- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA- CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV- FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV- JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV- LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH- NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV- RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV- VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV- WYOMING WV- 635 PM EDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO... NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... SHOWERS AND THUNDERSTORMS HAVE POPPED UP IN THE AFTERNOON HEAT. SOME OF THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING AND HEAVY RAIN. HAIL AND STRONG WINDS MAY ALSO BE ASSOCIATED WITH SOME OF THE STRONGER THUNDERSTORMS THAT DEVELOP THIS EVENING. .DAYS TWO THROUGH SEVEN... STRONG THUNDERSTORMS MAY DEVELOP ALONG AND AHEAD OF AN APPROACHING COLD FRONT ON SATURDAY AFTERNOON INTO THE OVERNIGHT HOURS. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, May 13, 7:25 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
725 PM EDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL WAYNE 38.22N 82.44W
05/13/2005 0.88 INCH WAYNE WV EMERGENCY MNGR
&&
KFSpecial weather statement, May 13, 7:30 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 730 PM EDT FRI MAY 13 2005 WVZ006-140015- CABELL WV- INCLUDING THE CITIES OF...HUNTINGTON 730 PM EDT FRI MAY 13 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR CABELL COUNTY. A STRONG STORM IS MOVING FROM NORTHERN WAYNE INTO CABELL COUNTY. HEAVY RAIN AND FREQUENT LIGHTNING WILL BE ASSOCIATED WITH THIS STORM. SMALL HAIL AND GUSTY WINDS AROUND 45 MPH WILL BE POSSIBLE AS WELL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, May 13, 7:53 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 753 PM EDT FRI MAY 13 2005 OHZ066-140045- PERRY OH- INCLUDING THE CITIES OF...NEW LEXINGTON 753 PM EDT FRI MAY 13 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR NORTHERN PERRY COUNTY. A STRONG STORM IS MOVING ACROSS NORTHERN PERRY COUNTY...NEAR SOMERSET AND THORNVILLE AND GLENFORD. THIS STORM IS CAPABLE OF PRODUCING STRONG WINDS AROUND 40 MPH...AND SMALL HAIL. FREQUENT LIGHTNING AND HEAVY RAIN ARE ALSO ASSOCIATED WITH THIS STORM.
Local storm report, May 13, 7:57 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
757 PM EDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL HUNTINGTON 38.43N 82.38W
05/13/2005 .75 INCH CABELL WV PUBLIC
EVENT OCCURRED
753 PM 05/13/2005
&&Special weather statement, May 13, 7:59 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 759 PM EDT FRI MAY 13 2005 WVZ014-015-140045- KANAWHA WV-PUTNAM WV- 759 PM EDT FRI MAY 13 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM HURRICANE TO 11 MILES SOUTH OF CHESAPEAKE...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE SHARON...WINFIELD...TORNADO...TEAYS VALLEY...ST. ALBANS AND SOUTH CHARLESTON. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. 15
Local storm report, May 13, 8:01 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
801 PM EDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL BARBOURSVILLE 38.40N 82.28W
05/13/2005 0.88 INCH CABELL WV PUBLIC
EVENT OCCURRED
756 PM 05/13/2005
&&The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:34 PM EDT | Tornado Warning | RLX | Lawrence | 17 min |
| May 14, 3:41 PM EDT | Severe Thunderstorm Warning | RLX | Gallia | 28 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.